Alert archive / California / Small Craft Advisories in 2023
Small Craft Advisory 21, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Apr 16, 2023, 1:35 PM PDT. It took effect at Apr 17, 2023, 4:00 PM PDT. It was in force for 58 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2023, 1:35 PM PDT (20:35 UTC)
- In effect from
- Apr 17, 2023, 4:00 PM PDT
- Expired
- Apr 20, 2023, 2:00 AM PDT
- In force
- 58 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted.
203 WHUS76 KSGX 162035 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 135 PM PDT Sun Apr 16 2023 PZZ775-170530- /O.NEW.KSGX.SC.Y.0021.230417T2300Z-230420T0900Z/ Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 135 PM PDT Sun Apr 16 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM MONDAY TO 2 AM PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts 25 to 30 kt and seas 6 to 10 ft expected. * WHERE...Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...From 4 PM Monday to 2 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Strongest winds will be Tuesday late afternoon and evening when gusts to 30 knots will occur near San Clemente Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Maxwell
10 follow-up statements
118 WHUS76 KSGX 170440 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 940 PM PDT Sun Apr 16 2023 PZZ775-171300- /O.CON.KSGX.SC.Y.0021.230417T2300Z-230420T0900Z/ Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 940 PM PDT Sun Apr 16 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM MONDAY TO 2 AM PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts 25 to 30 kt and seas 6 to 10 ft expected. * WHERE...Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...From 4 PM Monday to 2 AM PDT Thursday. Strongest winds Tuesday afternoon and evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ SS
303 WHUS76 KSGX 170916 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 216 AM PDT Mon Apr 17 2023 PZZ775-172200- /O.CON.KSGX.SC.Y.0021.230417T2300Z-230420T0900Z/ Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 216 AM PDT Mon Apr 17 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM PDT THURSDAY... * WHAT...Northwest winds 15 to 25 kt with gusts 25 to 30 kt. Seas 6 to 10 ft expected. * WHERE...Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...From 4 PM today to 2 AM PDT Thursday. Strongest winds Tuesday afternoon and evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
722 WHUS76 KSGX 172011 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 111 PM PDT Mon Apr 17 2023 PZZ775-180530- /O.CON.KSGX.SC.Y.0021.230417T2300Z-230420T0900Z/ Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 111 PM PDT Mon Apr 17 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... * WHAT...Northwest winds 15 to 20 kt with gusts 25 to 30 kt. Seas of 8 to 10 ft expected. * WHERE...Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...From 4 PM today to 2 AM PDT Thursday. Strongest winds Tuesday afternoon and evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ CO
043 WHUS76 KSGX 180335 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 835 PM PDT Mon Apr 17 2023 PZZ775-181200- /O.CON.KSGX.SC.Y.0021.000000T0000Z-230420T0900Z/ Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 835 PM PDT Mon Apr 17 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... * WHAT...Northwest winds 15 to 20 kt with gusts 25 to 30 kt. Seas of 8 to 10 ft expected. * WHERE...Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...From 4 PM today to 2 AM PDT Thursday. Strongest winds Tuesday afternoon and evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Gregoria
335 WHUS76 KSGX 180904 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 204 AM PDT Tue Apr 18 2023 PZZ775-182200- /O.CON.KSGX.SC.Y.0021.000000T0000Z-230420T0900Z/ Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 204 AM PDT Tue Apr 18 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... * WHAT...Northwest winds 15 to 20 kt with gusts 25 to 30 kt. Seas of 6 to 10 feet expected. * WHERE...Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...Through 2 AM Thursday. Strongest winds this afternoon and evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
156 WHUS76 KSGX 182019 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 119 PM PDT Tue Apr 18 2023 PZZ775-190515- /O.CON.KSGX.SC.Y.0021.000000T0000Z-230420T0900Z/ Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 119 PM PDT Tue Apr 18 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... * WHAT...Northwest winds 15 to 20 kt with gusts 25 to 30 kt. Seas of 6 to 10 feet expected. * WHERE...Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...Through 2 AM Thursday. Strongest winds and highest combined seas this afternoon and evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
029 WHUS76 KSGX 190300 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 800 PM PDT Tue Apr 18 2023 PZZ775-191100- /O.CON.KSGX.SC.Y.0021.000000T0000Z-230420T0900Z/ Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 800 PM PDT Tue Apr 18 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... * WHAT...Northwest winds 15 to 20 kt with gusts 25 to 30 kt. Seas of 6 to 10 feet expected. * WHERE...Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...Through 2 AM Thursday. Strongest winds and highest combined seas this afternoon and evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Gregoria
775 WHUS76 KSGX 191131 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 431 AM PDT Wed Apr 19 2023 PZZ775-192115- /O.CON.KSGX.SC.Y.0021.000000T0000Z-230420T0900Z/ Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 431 AM PDT Wed Apr 19 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... * WHAT...Northwest winds 10 to 15 kt with gusts 20 to 25 kt. * WHERE...Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...Through 2 AM Thursday. Strongest winds and highest combined seas this afternoon and evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
273 WHUS76 KSGX 191856 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 1156 AM PDT Wed Apr 19 2023 PZZ775-200515- /O.CON.KSGX.SC.Y.0021.000000T0000Z-230420T0900Z/ Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 1156 AM PDT Wed Apr 19 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... * WHAT...Northwest winds 10 to 15 kt with gusts 20 to 25 kt and combined seas of 6 to 9 feet. * WHERE...Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...Through 2 AM Thursday. Strongest winds and highest combined seas this afternoon and evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
396 WHUS76 KSGX 200438 MWWSGX URGENT - MARINE WEATHER MESSAGE National Weather Service San Diego CA 938 PM PDT Wed Apr 19 2023 PZZ775-200900- /O.CON.KSGX.SC.Y.0021.000000T0000Z-230420T0900Z/ Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island- 938 PM PDT Wed Apr 19 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... * WHAT...Northwest winds 10 to 15 kt with gusts 20 to 25 kt and combined seas of 6 to 9 feet. * WHERE...Waters from San Mateo Point to the Mexican Border Extending 30 to 60 nm out including San Clemente Island. * WHEN...Through 2 AM Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ SS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 16, 9:20 AM PDT, 4 hours 15 minutes earlier.
Area forecast discussion, Apr 16, 9:20 AM PDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service San Diego CA 920 AM PDT Sun Apr 16 2023 .SYNOPSIS... A weak ridge over the West this morning, will be replaced by a trough building south from the Gulf of Alaska through midweek. The trough will bring cooler weather, a building marine layer and more windy conditions. The cooler weather will last through Wednesday. All areas will see warming into the end of the week as the trough shifts eastward and is replaced by a ridging pattern. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .Morning Update... The marine layer has deepened this morning to about 25 miles inland with temps along the coast slowly warming into the 50s. Valley areas should clear later this morning, with some locally cloudy conditions for the coast into the afternoon, especially in San Diego County. Spots further inland will see some high clouds and temperatures a few degrees above average from Big Bear to Palm Springs with highs in the low 60s and low 90s respectively. A troughing pattern will take hold starting tomorrow through Wednesday. This will spread cooling further inland with Wednesday being the coolest day, where the region will see high temperatures up to ten degrees below average. The biggest story with this trough will be the wind, especially across the mountains and deserts. Confidence is increasing on the timing of these west winds, starting to ramp up Monday afternoon and gradually decrease through Wednesday. Lesser confidence exists on the speeds of these winds, but will dive into the forecast a bit further today. As of now, mountain and desert areas will see widespread gusts 25-45 MPH with this event. Thursday into the weekend looks warmer and less windy where temperatures may flip and go up to ten degrees above average. .Previous Discussion as of 228 AM Sunday... There will be some gusty SW-W winds developing through the passes this afternoon, but should be more widespread and stronger both Monday and Tuesday when Wind Advisories may be needed. Today will be the warmest day this week, as we cool into midweek. Weak ridging over the West this morning will gradually transition to cyclonic flow aloft as a cold trough over the Gulf of Alaska expands slowly SE, spreading rain and snow across northern parts of the State. Precipitation is not expected to reach this far south, but we will feel increasing onshore flow as sfc pressure falls over the Great Basin. The increasing onshore flow will maintain/deepen the marine layer, resulting in more clouds and cooler weather through about midweek. The trough axis slides far enough east on Thursday, to allow for the sfc pressure gradient to flip offshore. This, in combination with 500 MB heights climbing over 580 DM, sets up the potential for much warmer weather by the end of the week. We can't rule out some drizzle from the marine layer if it deepens enough, but organized, measurable precipitation is not on the horizon. In terms of confidence, the ensembles of the various models show good agreement in the cooling and warming trends for this week. The degree of cooling seems locked in, but for the warming, there is more of a spread in the ensemble solutions. This could be related to how much of an offshore push we are able to get Thu/Fri. If we do get it for more than a few hours, look for a sharp warm-up along the coast into the western valleys. Warmest day would be Friday at this point, with some cooling sea breezes by Saturday afternoon along the coast. The 50th percentile probability from the NBM has Fullerton at 87F, and San Diego at 75F on Friday, easily achievable, with a reasonable potential for Fullerton to reach 90F, and San Diego 79F. The inland areas still look rather warm on Saturday, and then only the deserts for Sunday. Ensembles are cooler into next week, but there is a large spread in outcomes, so not much confidence beyond next weekend. && .AVIATION... 161615Z...Coast/Valleys...BKN/OVC stratus with bases 1000-1500 ft MSL and tops to 2500 ft MSL will clear very slowly today, with valleys clearing 17Z-19Z and coastal areas with partial clearing 19Z- 23Z. KSAN and KCRQ each have about a 60% chance of keeping a CIG through this afternoon, though KSNA will be much more likely to clear with only a 15% chance of keeping a CIG this afternoon. Areas of VIS will be 2-4 miles in the valleys through 18Z, and higher terrain will be obscured through 18Z. BKN/OVC stratus will spread inland tonight and cover most valleys by 10Z Mon, likely including KONT and KSBD. Bases will be slightly higher, 1300-1800 ft MSL with tops to 2800 ft MSL with slow clearing again Mon morning. Mountains/Deserts...Mostly clear with unrestricted VIS through Monday morning. && .MARINE... No hazardous marine weather through Monday morning. West-northwest winds will gust 20-25 kt in the outer coastal waters at times late Monday through Tuesday night, mainly during the afternoons and evening. Strongest and most widespread winds will occur Tuesday afternoon and evening when gusts could approach 30 kt. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC/MORNING UPDATE...10/APR AVIATION/MARINE...Maxwell
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 1:43 PM PDT | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 63 hr |
Nearby
Small Craft Advisories in California, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.